MAUDE Adverse Event Report: RAYNHAM SURG PATXRAY 1/4X1/4-200; SURGICAL PATTIES

RAYNHAM SURG PATXRAY 1/4X1/4-200; SURGICAL PATTIES
Model Number 80-1399
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a surgical patty (id 801399) was placed in situ on the brain.However, when surgeon went to remove patty by pulling the string, the string came away and left the patty in situ.The patty was removed from brain after it was noticed to be still in situ after pulling the string off.When the patty was placed on the brain it was not moistened as it was already in situ to absorb blood.The patties were moistened with ringers solution within 5 minutes prior to use.It was not altered or cut from the original size prior to use, and no delay of the procedure was reported.Surgical procedure: retro sigmoid repair of right mastoid encephalocele.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The surgical patty (828810pl) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.However, the reporter stated that the surgeon pulled on the string when removing the patties, which is against the intended use as laid out in the ifu.The ifu for the product explicitly states to not remove patties by pulling on the string.Therefore, the root cause of this complaint is improper use of product (removing patties by pulling on the string).If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
SURG PATXRAY 1/4X1/4-200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16946524
Report Number3014334038-2023-00068
Device Sequence Number6376261
Product Code HBA
UDI-Device Identifier20886704036477
UDI-Public20886704036477
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number80-1399
Device Catalogue Number801399
Device Lot NumberHR2768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/05/2023
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age8 YR
Patient SexMale